Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Atlanta, GA

August 14, 2017Dodge County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 14, 2017, 5:52 PM EDT for Dodge County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2017, 5:52 PM EDT (21:52 UTC)
Expired
Aug 14, 2017, 6:15 PM EDT
In force
23 min
Issued by
NWS Atlanta, GA
Wind
40

County Dodge County, GA

The radar

The Robins AFB radar (KJGX), 57 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.9 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2017-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 920 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2017-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
920 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
917 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

445 
WWUS82 KFFC 142152
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
552 PM EDT MON AUG 14 2017
 
GAZ097-109-142215-
Laurens GA-Dodge GA-
552 PM EDT MON AUG 14 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAURENS AND DODGE
COUNTIES UNTIL 615 PM EDT...

At 552 PM EDT...a strong thunderstorm was over Eastman...moving
northeast at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain. 

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas. 

Some locations in the path of this storm include
Eastman, Plainfield and Godwinsville. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3211 8320 3218 8326 3242 8311 3216 8296
TIME...MOT...LOC 2152Z 234DEG 13KT 3216 8318 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 14, 3:19 PM EDT, 2 hours 33 minutes earlier.

Area forecast discussion, Aug 14, 3:19 PM EDT, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
319 PM EDT Mon Aug 14 2017

.SHORT TERM /Tonight through Tuesday Night/...
Models continue to show upper level disturbance impacting the area
late this afternoon through evening, with more storm coverage than
the last few days. These storms could take on a more organized
structure as they move into north Georgia. Have continued likely
pops through the evening hours when storm coverage should be
highest. At this time, short term HiRes solutions suggest activity
should diminish into the overnight period with the loss of daytime
heating.

Some storms this evening could be strong, and will certainly be
efficient rain producers. Although the better dynamics will
accompany the disturbance as it moves over the area, the best
instability and moisture do remain south of a stationary boundary
over central Georgia. Regardless, PWs are high, and with westerly
flow feeding in ample moisture ahead of the boundary, could see
hourly rainfall rates in excess of 2 inches, with the possibility of
up to 4 inches in areas where storms have little movement or train
over the same area. Stay alert to changing conditions and
warnings/advisories, particularly in northwest Georgia. WPC has far
north Georgia in a marginal risk for flash flooding through tonight.

Boundary just meanders over middle Georgia Tuesday with no real
focus for convective development. At this time, have opted for
slightly lower pops than the previous forecast package, with good
chance pops over the area.

31

.LONG TERM /Wednesday through Monday/...
No major changes from the previous forecast. Previous long term
discussion follows...

17

LONG TERM /Tuesday Night through Sunday/...

We will go through most of the long term under a moist and
unstable airmass as a mid-level ridge of high pressure continues
to build into the area through mid-week. As we approach the
weekend, a digging trough will emerge from the Great Lakes region
eventually moving east, undercutting the existing ridge. A
trailing front associated with this low will move south into the
area Friday night into early Saturday, eventually stalling across
central/southern GA through the remainder of the weekend.

Given this synoptic pattern, we can expect to have scattered to
numerous showers/thunderstorms through much of the work-week.
There may be a bit less coverage Saturday behind the front,
especially across the north. Looking a bit further at the upper
level support, one could argue that we should see a bit more
coverage of precipitation across the northern tier on Friday and
then across central GA Saturday ahead/along the front. While this
is toward the end of the forecast period, models have been fairly
consistent in bringing a front across the region near the
beginning of the weekend. Confidence in the exact timing and
intensity of the frontal passage and associated precipitation
activity is low.

Temperatures will be around normal, perhaps a bit above normal
Thursday and Friday with southerly flow ahead of the incoming
front.

26

&&

.AVIATION...
18Z Update...
West winds expected through the period, with speeds of 10kt or
less, except gusts to 20kt in/near convection. SCT-BKN VFR this
afternoon will diminish with loss of daytime heating. FEW-SCT MVFR
cigs possible after 08z, with IFR- MVFR vsbys. TSRA possible
today through 01-02z, then again 21-00z Tuesday. VCSH beginning
around 17-18z.

//ATL Confidence...18Z Update...
High confidence on all elements.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          72  91  72  92 /  70  30  20  20
Atlanta         72  87  72  89 /  70  40  20  20
Blairsville     69  83  69  86 /  70  40  20  30
Cartersville    72  88  71  89 /  50  50  20  20
Columbus        76  91  76  92 /  40  50  30  40
Gainesville     72  87  72  89 /  70  30  20  20
Macon           74  92  74  92 /  50  40  20  30
Rome            73  88  72  90 /  40  50  20  20
Peachtree City  72  88  72  90 /  60  50  20  30
Vidalia         76  93  76  93 /  30  30  20  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...31
LONG TERM....17
AVIATION...31
Hazardous weather outlook, Aug 14, 3:52 AM EDT, 14 hours before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
352 AM EDT Mon Aug 14 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-150800-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
352 AM EDT Mon Aug 14 2017

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Scattered showers and thunderstorms are expected. A few strong
to severe storms are possible. The primary hazards will be gusty
winds, frequent lightning and very heavy rainfall. With soils at
or approaching saturation across much of north and central
Georgia, localized flooding is possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

There will be scattered to numerous thunderstorms each day,
especially during the afternoon and evening hours. A few storms
could be strong with the main hazards being gusty winds, frequent
lightning and locally heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Aug 14, 5:07 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
507 PM EDT MON AUG 14 2017

GAZ051-062-142130-
Taliaferro GA-Warren GA-
507 PM EDT MON AUG 14 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TALIAFERRO AND
NORTHWESTERN WARREN COUNTIES UNTIL 530 PM EDT...

At 507 PM EDT...a strong thunderstorm was near Robinson, or near
Crawfordville...moving northeast at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Crawfordville, Sharon, Barnett, Robinson, Alexander Stephens Park and
Sandy Cross.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3347 8276 3346 8300 3348 8300 3349 8298
      3352 8299 3357 8301 3364 8289 3362 8288
      3364 8288 3364 8285 3365 8284
TIME...MOT...LOC 2107Z 245DEG 12KT 3354 8296

WIND...40MPH
Special weather statement, Aug 14, 5:12 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
512 PM EDT MON AUG 14 2017

GAZ031-041>044-052-053-142145-
Douglas GA-Coweta GA-Haralson GA-Carroll GA-Heard GA-Paulding GA-
South Fulton GA-
512 PM EDT MON AUG 14 2017

...SIGNIFICANT WEATHER ADVISORY FOR DOUGLAS...COWETA...SOUTHEASTERN
HARALSON...CARROLL...HEARD...SOUTHEASTERN PAULDING AND SOUTHWESTERN
SOUTH FULTON COUNTIES UNTIL 545 PM EDT...

At 512 PM EDT...a line of strong thunderstorms was along a line
extending from near Temple to Franklin...and moving east at 30 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Newnan, Douglasville, Carrollton, Franklin, Villa Rica, Bremen,
Temple, Grantville, Mount Zion, Luthersville, Whitesburg, Waco,
Centralhatchee, Moreland, Roopville, East Newnan, Corinth,
Chattahoochee Hill Country, Plant Yates and Brownsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3377 8519 3384 8472 3381 8472 3381 8469
      3322 8472 3322 8485 3323 8487 3322 8495
      3324 8525
TIME...MOT...LOC 2112Z 264DEG 26KT 3376 8507 3327 8510

WIND...40MPH
Special weather statement, Aug 14, 5:25 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
525 PM EDT MON AUG 14 2017

GAZ076-142200-
Jefferson GA-
525 PM EDT MON AUG 14 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JEFFERSON COUNTY UNTIL
600 PM EDT...

At 525 PM EDT...a strong thunderstorm was near Wrens, or 10 miles
east of Gibson...moving northeast at 15 mph.

  HAZARD...Frequent cloud to ground lightning and heavy rain.

  IMPACT...Lightning is one of nature's leading killers. If you can
           hear thunder...you are close enough to be struck by
           lightning. Heavy rain may cause temporary street flooding
           especially in poor drainage areas.

Some locations in the path of this storm include
Wrens, Stapleton, Avera, Matthews and Stellaville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.  Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3319 8225 3309 8244 3318 8257 3327 8243
      3331 8238 3331 8234 3330 8231 3327 8229
      3326 8226 3323 8224 3323 8223
TIME...MOT...LOC 2125Z 221DEG 14KT 3318 8243
Special weather statement, Aug 14, 5:29 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
529 PM EDT MON AUG 14 2017

GAZ051-062-142200-
Taliaferro GA-Warren GA-
529 PM EDT MON AUG 14 2017

...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO AND NORTHWESTERN
WARREN COUNTIES UNTIL 600 PM EDT...

At 529 PM EDT...a strong thunderstorm was near Crawfordville. This
storm was nearly stationary.

  HAZARD...Frequent cloud to ground lightning and heavy rain.

  IMPACT...Lightning is one of nature's leading killers. If you can
           hear thunder...you are close enough to be struck by
           lightning. Heavy rain may cause temporary street flooding
           especially in poor drainage areas.

Some locations in the path of this storm include
Crawfordville, Sharon, Barnett, Robinson, Alexander Stephens Park and
Sandy Cross.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.  Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3345 8280 3346 8300 3348 8300 3349 8298
      3359 8301 3360 8299 3361 8299 3363 8289
      3362 8288 3363 8287 3365 8280 3363 8278
TIME...MOT...LOC 2129Z 297DEG 3KT 3350 8292
Special weather statement, Aug 14, 5:43 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
543 PM EDT MON AUG 14 2017

GAZ042>044-053-142215-
Douglas GA-Coweta GA-Carroll GA-South Fulton GA-
543 PM EDT MON AUG 14 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DOUGLAS...COWETA...
SOUTHEASTERN CARROLL AND SOUTHWESTERN SOUTH FULTON COUNTIES UNTIL 615
PM EDT...

At 543 PM EDT...a line of strong thunderstorms was along a line
extending from Byers Crossroads to Grantville...and moving east at 20
mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Newnan, Palmetto, Grantville, Whitesburg, Moreland, Sharpsburg,
Turin, East Newnan, Chattahoochee Hill Country, Plant Yates, Byers
Crossroads, Hannah, Arnco-Sargent, Dunaway Gardens, Cannongate,
Campbellton, Roscoe, Thomas Crossroads and Madras.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3358 8491 3367 8464 3323 8464 3323 8491
TIME...MOT...LOC 2143Z 258DEG 18KT 3354 8485 3325 8484

WIND...40MPH
Special weather statement, Aug 14, 5:52 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
552 PM EDT MON AUG 14 2017

GAZ097-109-142215-
Laurens GA-Dodge GA-
552 PM EDT MON AUG 14 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAURENS AND DODGE
COUNTIES UNTIL 615 PM EDT...

At 552 PM EDT...a strong thunderstorm was over Eastman...moving
northeast at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Eastman, Plainfield and Godwinsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3211 8320 3218 8326 3242 8311 3216 8296
TIME...MOT...LOC 2152Z 234DEG 13KT 3216 8318

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 8:08 PM EDTSpecial Weather StatementFFCTaylor22 min
Aug 13, 9:57 PM EDTFlash Flood WarningFFCSchley6 hr
Aug 13, 10:02 PM EDTAreal Flood WarningFFCChattahoochee, Marion, Muscogee4 hr
Aug 14, 12:38 PM EDTSpecial Weather StatementFFCBarrow37 min
Aug 14, 1:02 PM EDTSpecial Weather StatementFFCOglethorpe28 min
Aug 14, 1:59 PM EDTSpecial Weather StatementFFCWalton31 min
Aug 14, 2:28 PM EDTSpecial Weather StatementFFCOconee32 min
Aug 14, 2:53 PM EDTSpecial Weather StatementFFCCrisp52 min
Aug 14, 2:55 PM EDTSpecial Weather StatementFFCClarke35 min
Aug 14, 4:05 PM EDTSpecial Weather StatementFFCHancock25 min
Aug 14, 4:26 PM EDTSpecial Weather StatementFFCHancock49 min
Aug 14, 4:44 PM EDTSpecial Weather StatementFFCCarroll31 min
Aug 14, 4:56 PM EDTSpecial Weather StatementFFCGordon34 min
Aug 14, 5:07 PM EDTSpecial Weather StatementFFCTaliaferro23 min
Aug 14, 5:12 PM EDTSpecial Weather StatementFFCCarroll, Coweta, Douglas, Heard33 min
Aug 14, 5:25 PM EDTSpecial Weather StatementFFCJefferson35 min
Aug 14, 5:29 PM EDTSpecial Weather StatementFFCTaliaferro31 min
Aug 14, 5:43 PM EDTSpecial Weather StatementFFCCoweta32 min
Aug 14, 6:12 PM EDTSpecial Weather StatementFFCLaurens33 min
Aug 14, 6:25 PM EDTSpecial Weather StatementFFCTwiggs35 min
Aug 14, 6:32 PM EDTSpecial Weather StatementFFCTalbot28 min
Aug 14, 6:34 PM EDTSpecial Weather StatementFFCMuscogee26 min
Aug 14, 6:39 PM EDTSpecial Weather StatementFFCJefferson36 min
Aug 14, 6:52 PM EDTSpecial Weather StatementFFCBibb23 min
Aug 14, 7:02 PM EDTSpecial Weather StatementFFCTalbot28 min
Aug 14, 7:11 PM EDTSpecial Weather StatementFFCMeriwether34 min
Aug 14, 7:14 PM EDTSpecial Weather StatementFFCWashington31 min
Aug 14, 7:17 PM EDTSpecial Weather StatementFFCGwinnett28 min
Aug 14, 7:19 PM EDTSpecial Weather StatementFFCChattahoochee26 min
Aug 14, 7:26 PM EDTSpecial Weather StatementFFCForsyth34 min
Aug 14, 7:32 PM EDTSpecial Weather StatementFFCTalbot28 min
Aug 14, 7:34 PM EDTSpecial Weather StatementFFCUpson26 min
Aug 14, 7:41 PM EDTSpecial Weather StatementFFCGwinnett34 min
Aug 14, 7:43 PM EDTSpecial Weather StatementFFCJefferson32 min
Aug 14, 7:54 PM EDTSpecial Weather StatementFFCMarion51 min

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.